Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 152, NWS Mobile, AL

October 13, 2014Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Oct 13, 2014, 7:57 PM CDT for Choctaw County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 7:57 PM CDT (00:57 UTC)
Expired
Oct 13, 2014, 8:30 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 152 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 7:23 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS54 KMOB 140057
SVRMOB
ALC023-140130-
/O.NEW.KMOB.SV.W.0152.141014T0057Z-141014T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
757 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 830 PM CDT

* AT 754 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
  19 MILES EAST OF MERIDIAN TO 12 MILES SOUTHWEST OF BUTLER TO 17
  MILES NORTHEAST OF WAYNESBORO...AND MOVING NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              PENNINGTON...         NEEDHAM...
  LISMAN...             GILBERTOWN...         BUTLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

&&

LAT...LON 3228 8801 3218 8800 3214 8804 3208 8804
      3205 8811 3201 8811 3199 8806 3195 8808
      3196 8810 3195 8812 3192 8809 3194 8807
      3193 8805 3190 8813 3182 8818 3184 8847
      3231 8843 3231 8796
TIME...MOT...LOC 0057Z 234DEG 60KT 3235 8835 3202 8835
          3187 8840

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:43 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Oct 13, 4:43 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT MON OCT 13 2014

...SEVERE WEATHER AND HEAVY RAIN EXPECTED TO IMPACT THE REGION
TONIGHT AND EARLY TUESDAY MORNING...

.SHORT TERM [TONIGHT THROUGH TUESDAY NIGHT]...AN ANOMALOUSLY DEEP
LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEASTWARD FROM THE VICINITY
OF NORTHEAST OK AND SOUTHEAST KS TOWARD THE UPPER MIDWESTERN STATES
THIS AFTERNOON. AN ASSOCIATED COLD FRONT ALSO CONTINUES TO PROGRESS
EASTWARD FROM THE CENTRAL AND SOUTHERN PLAINS TOWARD THE MISSISSIPPI
VALLEY REGION. REGIONAL RADAR...SATELLITE...AND LIGHTNING DATA SHOW
A WELL ORGANIZED SQUALL LINE IS MOVING INTO THE MISSISSIPPI VALLEY
REGION THIS AFTERNOON...AND GENERALLY EXTENDS FROM IL/MO/KY REGION
SOUTHWARD THROUGH WESTERN MS...CENTRAL LA AND FAR SOUTHEAST TX AS OF
4 PM CDT. AHEAD OF THIS ORGANIZED LINE...SCATTERED TO NUMEROUS
DISCRETE SHOWERS/STORMS ARE DEVELOPING AND MOVING NORTHWARD ACROSS
PORTIONS OF THE CWFA THIS AFTERNOON. A FEW OF THESE STORMS HAVE
STRENGTHENED TO SEVERE LIMITS...WITH A COUPLE OF INSTANCES OF WIND
DAMAGE REPORTED AROUND THOMASVILLE IN CLARKE COUNTY AND WAYNESBORO IN
WAYNE COUNTY EARLIER. WINDS HAVE BEEN VERY GUSTY FROM THE SOUTH
TODAY...ESPECIALLY NEAR COASTAL AREAS THIS AFTERNOON GIVEN THE
INCREASING GRADIENT BETWEEN SURFACE RIDGING TO THE EAST AND THE
DEEPENING LOW PRESSURE TO THE WEST.

THE UPPER LEVEL LOW WILL CONTINUE TO LIFT NORTHEASTWARD TOWARD THE
VICINITY OF IA/MO/IL TONIGHT AS THE BROAD AND DEEP TROUGH AND
ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS THE
MISSISSIPPI VALLEY AND TOWARD THE CENTRAL GULF COAST REGION THROUGH
TONIGHT. DEEP LAYER SHEAR AND EFFECTIVE STORM RELATIVE HELICITY WILL
BE MOST PRONOUNCED ACROSS SOUTHEAST MS AND INTERIOR SOUTHWEST AL
THIS EVENING...AND LOCATIONS GENERALLY NORTHWEST OF A BEAUMONT MS...
LEAKESVILLE MS...CHATOM AL...CAMDEN AL LINE WILL BE MOST FAVORED FOR
SEVERE WEATHER WITHIN OUR CWFA TONIGHT. HOWEVER...SHEAR AND TO SOME
EXTENT...STORM RELATIVE HELICITY VALUES WILL FAVOR A SLIGHT SEVERE
RISK OVER THE REST OF THE REGION THROUGH EARLY TUESDAY AM. DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE HAZARDS...
BOTH WITH DISCRETE CELLS THAT FORM AHEAD OF THE MAIN LINE...AND WITH
THE SQUALL LINE ITSELF. THE LATEST HIGH RESOLUTION MODEL RUNS
INDICATE THAT THE LEADING EDGE OF THE LINE WILL MOVE INTO OUR
SOUTHEAST MS COUNTIES GENERALLY BETWEEN 6-8 PM AND PROGRESS EASTWARD
TO NEAR THE I-65 CORRIDOR BETWEEN 10 PM AND 2 AM...BEFORE GRADUALLY
DEPARTING EAST OF OUR AREA AROUND 6 AM OR SO. IN ADDITION TO THE
SEVERE THREAT...WE WILL BE CLOSELY MONITORING THE HEAVY RAIN AND
FLASH FLOOD POTENTIAL TONIGHT. AN ANOMALOUSLY MOIST AIRMASS WILL BE
IN PLACE ACROSS OUR FORECAST AREA TONIGHT AHEAD OF THE APPROACHING
COLD FRONT...WITH PRECIPITABLE WATER VALUES INCREASING TO 2 TO 2.25
IN. ROUGHLY EAST OF THE I-65 CORRIDOR. WITH POTENTIAL OF TRAINING
CELLS AHEAD OF THE MAIN LINE...FOLLOWED BY VERY HEAVY RAINS WITH THE
SQUALL LINE...THE BEST POTENTIAL FOR HEAVY RAINS GENERALLY LOOKS TO
BE ACROSS OUR SOUTH CENTRAL AL AND NORTHWEST FL PANHANDLE COUNTIES
TONIGHT. WE HAVE OPTED TO ISSUE A FLASH FLOOD WATCH ROUGHLY EAST OF A
GREENVILLE AL...EVERGREEN AL ...PENSACOLA FL LINE TONIGHT...WHERE 2
TO 4 INCHES OF RAIN WITH LOCALIZED DOUBLE THESE AMOUNTS WILL BE
POSSIBLE. FLASH FLOODING POTENTIAL WILL BE A LITTLE LOWER WEST OF THE
WATCH AREA...THOUGH LOCALLY HEAVY RAIN COULD STILL LEAD TO LOCALIZED
FLASH FLOODING. A TIGHT PRESSURE GRADIENT SHOULD BRING GUSTY
SOUTHERLY WINDS ACROSS THE CWFA TONIGHT. WE HAVE OPTED TO ISSUE A
WIND ADVISORY AS GUSTS MAY FREQUENTLY REACH AROUND OR ABOVE 30 MPH
TONIGHT.

THE COLD FRONT WILL PUSH FROM WEST TO EAST ACROSS THE CWFA TUESDAY.
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE MORNING
BEFORE POPS DECREASE FROM WEST TO EAST DURING THE DAY. HIGHS TUESDAY
LOOK TO RANGE FROM THE LOWER TO MID 70S OVER WESTERN AREAS TO THE
MID 70S TO AROUND 80 EAST. A COOLER AIRMASS FORECAST TUESDAY NIGHT
AS HIGH PRESSURE NOSES IN FROM THE WEST. DUE TO THE LARGE LOW
LIFTING UP ACROSS THE UPPER MIDWEST...COULD BE SOME WRAP AROUND
MOISTURE/LOW CLOUDINESS AS FAR SOUTH AS THE NORTHERN HALF OF ZONES.
NOT ANTICIPATING ANY MEASURABLE RAINS FROM THESE CLOUDS THOUGH.
OVERNIGHT LOW TEMPERATURES SOME 3 TO 8 DEGREES BELOW CLIMATOLOGY
NORTH OF THE IMMEDIATE COAST WITH NUMBERS NEAR 50 OVER THE INTERIOR.
CLOSE TO 60 AT THE BEACHES. 21/10

.LONG TERM [WEDNESDAY THROUGH MONDAY]...A WESTERLY FLOW CONTINUES ON
WEDNESDAY AS SURFACE HIGH BUILDS INTO THE NORTHWESTERN GULF.  HIGHS
ON WEDNESDAY WILL BE NEAR SEASONABLE LEVELS AND IN THE MID TO UPPER
70S WHILE LOWS WEDNESDAY NIGHT WILL BE A FEW DEGREES BELOW NORMAL
AND RANGE FROM THE MID 40S INLAND TO THE LOWER 50S CLOSER TO THE
COAST.

LONGWAVE TROF OVER THE EASTERN US CONTINUES TO IMPART A HIGH LEVEL
WEST TO NORTHWEST FLOW OVER THE CENTRAL GULF COAST FOR THE REMAINDER
OF THE WEEK AND INTO THE WEEKEND. ANOTHER COLD FRONTAL PASSAGE IS
FORECAST ON SATURDAY...MOVING INTO THE GULF SATURDAY NIGHT.  THE
FRONTAL PASSAGE LOOKS TO BE RAINFREE AS DEEP LAYER MOISTURE
REMAINS ABOUT 60-80 PERCENT OF SEASONABLE LEVELS.

DAYTIME HIGHS ON THURSDAY WILL BE A FEW DEGREES ABOVE NORMAL AND
TREND TO SEVERAL DEGREES ABOVE NORMAL BY SATURDAY THEN TREND
SOMEWHAT COOLER FOR SUNDAY/MONDAY. OVERNIGHT LOWS IN THE MID 40S
LOWER 50S/ WILL BE MOSTLY IN THE 50S ON AVERAGE OVER THE WEEKEND.
/10

&&

.AVIATION...
13.18Z TERMINAL FORECAST DISCUSSION...MVFR CIGS WILL GENERALLY
PREVAIL TONIGHT AS MOIST SOUTHERLY FLOW SPREADS ACROSS THE REGION.
SCATTERED TO NUMEROUS SHRA/TSRA WILL DEVELOP OVER THE REGION THROUGH
THIS EVENING FOLLOWED BY AN ORGANIZED SQUALL LINE OF TSRA LATE
TONIGHT THROUGH EARLY TUESDAY AM. WILL KEEP PREVAILING TSRA IN THE
FORECAST LATE THIS AFTERNOON THROUGH THE EARLY AM HOURS TUESDAY.
LOCALIZED STRONG WIND GUSTS OVER 35 KTS WILL BE POSSIBLE WITH THE
STRONGER STORMS...ALONG WITH LOCALIZED IFR CONDITIONS OR LOWER WITH
HEAVY RAIN. STORMS SHOULD DECREASE FROM WEST TO EAST TUESDAY MORNING.
/21

&&

.MARINE...A STRONG SOUTHERLY WIND FLOW AND BUILDING SEAS WILL
CONTINUE THROUGH TONIGHT AS A STRONG FRONTAL BOUNDARY APPROACHES THE
REGION FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AHEAD OF THE FRONT...FOLLOWED BY AN ORGANIZED LINE OF
STRONG SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION LATE
TONIGHT AND EARLY TUESDAY MORNING. THE FRONT WILL SWEEP THROUGH THE
AREA EARLY TUESDAY...BRINGING A MODERATE TO STRONG WEST TO NORTHWEST
WIND FLOW INTO MIDWEEK. SEAS WILL BUILD TO 6 TO 8 FEET OVER THE GULF
WATERS TONIGHT THROUGH TUESDAY...BEFORE GRADUALLY SUBSIDING BY
WEDNESDAY. LIGHTER AND MORE VARIABLE WINDS WILL OCCUR THE LATTER HALF
OF THE WEEK. 21/10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  77  52  78  51 / 100  30  00  00  00
PENSACOLA   74  79  57  78  55 / 100  50  05  00  00
DESTIN      75  80  59  77  58 / 100  70  10  00  00
EVERGREEN   70  77  50  77  46 / 100  50  05  00  00
WAYNESBORO  64  73  49  77  45 / 100  20  05  00  00
CAMDEN      68  75  50  77  46 / 100  40  05  00  00
CRESTVIEW   73  79  50  79  46 / 100  60  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

     FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...

     HIGH RIP CURRENT RISK UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     WIND ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...WIND ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...

     SMALL CRAFT ADVISORY UNTIL 9 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&

21/10
Hazardous weather outlook, Oct 13, 7:50 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
750 PM CDT MON OCT 13 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
750 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH TUESDAY MORNING

SOUTHERLY FLOW HAS INCREASED THROUGHOUT THE DAY AS A FRONTAL
BOUNDARY BOUNDARY APPROACHES FROM THE WEST. WITH THE INCREASED WIND
FLOW...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE FORECAST AREA
UNTIL 4 AM TUESDAY MORNING. GUSTY SOUTH WINDS OF 15 TO 25 MPH WITH
FREQUENT GUSTS OVER 30 MPH WILL BE POSSIBLE. IN ADDITION...WITH THE
INCREASED SOUTHERLY FLOW COMBINED WITH SPRING TIDAL CYCLES WE HAVE
RAISED THE RISK OF RIP CURRENTS ALONG AREA BEACHES TO HIGH THROUGH
TUESDAY.

TORNADO WATCH 538 IS IN EFFECT UNTIL 10 PM THIS EVENING FOR
SOUTHEAST MISSISSIPPI. TORNADO WATCH 542 IN EFFECT UNTIL 3 AM
TUESDAY MORNING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND
NORTHWEST FLORIDA PANHANDLE. SHOWERS AND THUNDERSTORMS CONTINUE TO
INCREASE OUT AHEAD OF THE APPROACHING FRONT AS EXPECTED. DISCRETE
THUNDERSTORMS WILL ADVANCE EASTWARD IN AN ORGANIZED SQUALL LINE
PASSING THROUGH OUR AREA THIS EVENING AND EARLY INTO TUESDAY
MORNING. THE LINE IS NOW MOVING THROUGH SOUTHEAST MISSISSIPPI AND
WILL BE IN INTERIOR PORTIONS OF SOUTHWEST ALABAMA BY MIDNIGHT. THE
ENTIRE LINE WILL THEN MOVE EAST ACROSS THE REMAINDER OF THE AREA
LATE TONIGHT INTO EARLY TUESDAY MORNING. WE EXPECT THE SQUALL LINE
TO EXIT THE FORECAST AREA EARLY TUESDAY MORNING.

DAMAGING WINDS...TORNADOES...AND HAIL UP TO ONE INCH ARE POSSIBLE
WITH  SOME STORMS AS WELL AS HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. WE EXPECT RAINFALL AVERAGING 2 TO 3 INCHES ACROSS
SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE WESTERN FLORIDA
PANHANDLE. 1 TO 2 INCH AVERAGES ARE POSSIBLE OVER INLAND SOUTHEAST
MISSISSIPPI. LOCALLY HIGHER AMOUNTS NEAR 5 INCHES MAY OCCUR WHERE
THE STRONGER STORMS PERSIST.

THERE ARE SOME INDICATIONS THAT THE LINE WILL SLOW OVER THE EASTERN
PORTIONS OF OUR FORECAST AREA...GENERALLY ALONG AND EAST THROUGH
SOUTH OF INTERSTATE 65. IN THIS AREA...ISOLATED TOTALS OF UP TO 4
INCHES AND LOCALLY HIGHER WILL BE POSSIBLE. THERE NOW A FLASH FLOOD
WATCH FOR THAT AREA VALID FOR TONIGHT THROUGH 7 AM TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY AFTERNOON THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
THIS AFTERNOON INTO EARLY TUESDAY MORNING.

GMZ630>635-650-655-670-675-141115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
745 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 3 AM FOR THE BAYS OF ALABAMA AND
THE WESTERN FLORIDA PANHANDLE.  A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL OF THE COASTAL MARINE ZONES THROUGH EARLY TUESDAY
MORNING. SOUTHERLY WINDS HAVE INCREASE TO 20 TO 25 KNOTS WITH HIGHER
GUSTS OVER THE MARINE AREA THIS AFTERNOON OUT AHEAD OF AN
APPROACHING FRONTAL BOUNDARY. SEAS BUILDING TO 6 TO 8 FEET.
BAYS...SOUNDS AND WATERWAYS WILL BECOME CHOPPY TO ROUGH.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AHEAD OF THE
APPROACHING FRONTAL BOUNDARY. SOME OF THE STORMS COULD BECOME STRONG
TO SEVERE ACROSS THE REGION LATE THIS AFTERNOON INTO EARLY TUESDAY
MORNING. STRONG TO SEVERE WIND GUSTS AND LOCALLY HIGHER WAVES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL SWEEP THROUGH THE AREA EARLY TUESDAY...BRINGING A
MODERATE TO STRONG WEST TO NORTHWEST WIND FLOW INTO MIDWEEK. SEAS
WILL SUBSIDE BELOW 7 FEET TUESDAY EVENING...AND RANGE FROM 3 TO 5
FEET ON WEDNESDAY. LIGHTER AND MORE VARIABLE WINDS WILL OCCUR THE
LATTER HALF OF THE WEEK.

In the hours before

Local storm report, Oct 13, 1:57 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     5 N THOMASVILLE         31.99N 87.74W
10/13/2014                   CLARKE             AL   LAW ENFORCEMENT

            THOMASVILLE POLICE REPORTED TREE DOWN ACROSS HWY 5...5 N
            OF THOMASVILLE.

&&

GENEJ
Local storm report, Oct 13, 2:46 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     CLARA                   31.58N 88.70W
10/13/2014                   WAYNE              MS   EMERGENCY MNGR

            TREE DOWN HWY 63 AT PERRY DR.

&&

GENEJ
Local storm report, Oct 13, 2:47 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
247 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     WAYNESBORO              31.67N 88.65W
10/13/2014                   WAYNE              MS   EMERGENCY MNGR

            TREE DOWN ON SULLIVAN DR. IN WAYNESBORO.

&&

GENEJ
Special weather statement, Oct 13, 7:07 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
707 PM CDT MON OCT 13 2014

MSZ067-075-076-078-079-140100-
WAYNE MS-STONE MS-PERRY MS-GREENE MS-GEORGE MS-
707 PM CDT MON OCT 13 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WAYNE...
NORTHEASTERN STONE...PERRY...WESTERN GREENE AND NORTHWESTERN GEORGE
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 800 PM CDT...

AT 659 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES NORTHWEST OF QUITMAN TO 10 MILES
SOUTHEAST OF ELLISVILLE TO 7 MILES NORTH OF WIGGINS...AND MOVING
VERY SLOWLY TO THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         CLARA...              MCLAIN...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS BETWEEN 45 TO
55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED.

SOME OF THE THUNDERSTORMS AHEAD OF THIS LINE MAY SOON REQUIRE
TORNADO WARNINGS. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT.

&&
Local storm report, Oct 13, 7:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
753 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     3 NE CANTONMENT         30.64N 87.32W
10/13/2014                   ESCAMBIA           FL   EMERGENCY MNGR

            DAMAGE TO 3 RESIDENCES AND 2 BARNS. POWER LINES AND
            FENCES DOWN.

&&

SE

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:09 PM CDTSevere Thunderstorm WarningMOBMobile, Washington26 min
Oct 13, 7:11 PM CDTTornado WarningMOBMobile, Washington23 min
Oct 13, 7:18 PM CDTTornado WarningMOBWashington27 min
Oct 13, 8:13 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington32 min
Oct 13, 9:24 PM CDTSpecial Marine WarningMOB96 min
Oct 13, 9:43 PM CDTFlash Flood WarningMOBClarke, Monroe6 hr
Oct 13, 9:49 PM CDTAreal Flood AdvisoryMOBEscambia116 min
Oct 13, 9:53 PM CDTSpecial Marine WarningMOB97 min
Oct 13, 11:33 PM CDTSpecial Marine WarningMOB87 min
Oct 13, 11:55 PM CDTAreal Flood AdvisoryMOBConecuh, Covington, Escambia110 min
Oct 14, 12:39 AM CDTSpecial Marine WarningMOB96 min
Oct 14, 4:39 AM CDTSpecial Marine WarningMOB96 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.